MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMALOOP ¿ MEDIUM, 30°", LOOP, 24 FR., STANDARD; HF-RESECTION ELECTRODES

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMALOOP ¿ MEDIUM, 30°", LOOP, 24 FR., STANDARD; HF-RESECTION ELECTRODES
Model Number WA47506S
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during a therapeutic transcervical resection (tcr) procedure the loop wire at the distal end of the resection electrode broke off and fell into the patient.However, no fragments remained inside the patient since they were reportedly retrieved.The intended procedure was completed using another similar device and there was no report about an adverse event or patient injury.
 
Additional Manufacturer Narrative
Additional information: d4 - lot number; d4 - expiration date; h4 - device manufacturer date; device evaluation: the suspect medical device was not returned to the manufacturer for investigation but to olympus medical systems corporation (omsc), japan (returned to omsc on 2022-08-17).The investigation confirmed that the loop wire at the distal end of the resection electrode had broken off.The cause of this damage and the breakage of the loop wire is most likely usage-related wear and tear.The loop wire at the distal end of the electrode wears out during use and may break, burn or melt.Therefore, this event/incident was attributed to use error.Furthermore, a material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the resection electrode without showing any abnormalities.The case will be closed from olympus side with no further actions, but the reported event/incident will be recorded for trending and surveillance purposes.Furthermore, the user will be informed about the investigation results.

Brand Name
HF-RESECTION ELECTRODE "PLASMALOOP ¿ MEDIUM, 30°", LOOP, 24 FR., STANDARD
Common Device Name
HF-RESECTION ELECTRODES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS MEDICAL PRODUCTS CZECH, SPOL. S R.O.
telickova 457/29
prerov
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key15223572
Report Number9610773-2022-00328
Device Sequence Number12373803
Product Code JOS
UDI-Device Identifier14042761085042
UDI-Public14042761085042
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161600
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2026
Device Model NumberWA47506S
Device Catalogue NumberWA47506S
Device Lot Number1100346041
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2022
Supplement Date Received by Manufacturer10/05/2022
Initial Report FDA Received Date08/15/2022
Supplement Report FDA Received Date10/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale